MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-159
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth, age unk.Patient's gender unk.Patient's weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was not returned, thus no investigation could be completed.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the patient's proximal common femoral artery.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.The procedure was completed with no reported patient harm.However, upon removal of the turbo elite device from the patient's body, there was a shear/tear observed in the catheter.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 15 feb 2022.G3): the device evaluation and investigation were completed on 17 feb 2022.H3): device evaluation: the device was returned and evaluated by a cross functional team.An obvious breach to the device''s outer jacket was visible.There were twists and a kink observed in the outer jacket, but no breaches to the jacket were noted in these areas.The outer jacket was ripped, starting at the device''s port fuse and extending to approximately two inches from the distal tip of the device.No broken fibers were seen in the area of the breach; however, the mandrel, fibers and inner lumen were exposed.Likely during removal of the device from the patient, the guide wire was pulled laterally away from the device which caused the outer jacket to rip.This has been determined to be a use related failure.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13344850
Report Number1721279-2022-00013
Device Sequence Number1752459
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public(01)00813132024765(17)231102(10)FBH21K27A
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model Number420-159
Device Catalogue Number420-159
Device Lot NumberFBH21K27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDE WIRE MANUFACTURER UNK.; 6F INTRODUCER SHEATH MANUFACTURER UNK.; GUIDE CATHETER MANUFACTURER AND SIZE UNK.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Patient SexUnknown